Alert archive / Arizona / Flash Flood Warnings in 1996
Flash Flood Warning 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 28, 1996, 4:21 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1996, 4:21 PM MST (23:21 UTC)
- Expired
- Jul 28, 1996, 5:00 PM MST
- In force
- 39 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
Counties Mohave County, AZ, Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2981 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 282322 FFWLAS AZC015-NVC003-290000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 421 PM PDT (421 PM MST) SUN JUL 28 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 500 PM PDT (500 PM MST) FOR PEOPLE IN THE FOLLOWING LOCATIONS...S... IN NORTHWEST ARIZONA ...NORTHWESTERN MOHAVE COUNTY IN SOUTH NEVADA ...NORTHEASTERN CLARK COUNTY AT 415 PM PDT/MST...LAS VEGAS DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHEAST CLARK COUNTY NEVADA AND NORTHWEST MOHAVE COUNTY ARIZONA. IN CLARK COUNTY THE STRONGEST STORMS WERE LOCATED FROM JUST SOUTH OF MESQUITE AND BUNKERVILLE SOUTH ALONG THE ARIZONA-NEVADA BORDER. IN MOHAVE COUNTY ARIZONA THE STRONGEST STORMS EXTENDED FROM THE ARIZONA STRIP REGION NEAR THE VIRGIN MOUNTAINS SOUTH ALONG THE GRAND WASH CLIFFS INTO THE WESTERN SECTIONS OF THE GRAND CANYON NATIONAL PARK. THE STORMS WERE ALL MOVING NORTHEAST AT 10 TO 15 MPH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. NEMETH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:49 PM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 28, 2:49 PM MST, 1 hour 32 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT SUN JUL 28 1996 VERY BUSY AT LAS ONCE AGAIN SO WILL KEEP THIS SHORT. VORT MAX MOVG NWD THRU NRN NV ATTM. CU FIELD EXTENSIVE OVR NV ZN8 BUT LTL IF ANY CONVECTION...PSBLY DUE TO NVA BEHIND VORT MAX. DRA 12Z SOUNDING HAD DECENT INVERTED V AND SHARP MODIFIED VALUES OF 2000-3000 J/KG SEEM TO HAVE BEEN REALIZED WITH SVR/FFW OCCURING IN PARTS OF CLARK CO NV. COMBINATION OF STG SFC HEATING...LOW LVL MSTR AND OROGRAPHICS SUFFICIENT FOR CONVECTION TDA AND SEE LTL CHG FOR MON. UPR HIGH BEGINS TO SAG SEWD W/TIME INTO NRN MEX INCRG SWLY FLOW OVR MUCH OF CWA. HOWEVER...LOWER LVLS DO NOT DRY OUT ALL THAT MUCH PER 850/700 MB MIXING RATIO/DWPNT FCSTS SO EXPECT ONLY A SLGT DCR IN CONVECTION ANTICIPATED FOR TUE. LAS 2221. NEMETH
In the hours before
Special weather statement, Jul 28, 12:30 PM MST, 3 hours 51 minutes before
NVZ009-CAZ019-282130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1230 PM PDT SUN JUL 28 1996 ...THUNDERSTORMS BEGINNING AROUND SOUTHERN NEVADA... AT 1215 PM PDT...LAS VEGAS DOPPLER RADAR DETECTED DEVELOPING THUNDERSTORMS IN SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE MOST NOTABLE STORMS WERE LOCATED ALONG STATE HIGHWAY 164 BETWEEN NIPTON CALIFORNIA AND SEARCHLIGHT NEVADA. THESE STORMS WERE MOVING TO THE NORTHEAST AT 10 TO 15 MPH. OTHER STORMS WERE BEGINNING TO DEVELOP IN WESTERN CLARK COUNTY OVER THE SPRING MOUNTAINS...IN NORTHERN CLARK COUNTY OVER THE SHEEP RANGE AND OVER THE MOUNTAINS OF MOHAVE COUNTY ARIZONA. MORE STORMS CAN BE EXPECTED ACROSS THE REGION DURING THE AFTERNOON AND EARLY EVENING WITH FAVORED AREAS OF DEVELOPMENT OVER HIGHER TERRAIN. BOATERS...HIKERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD KEEP A CLOSE EYE ON THE WEATHER AN BE PREPARED TO FIND SHELTER IF A STORM APPROACHES YOUR AREA. STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADAIR
Special weather statement, Jul 28, 12:33 PM MST, 3 hours 48 minutes before
NVZ009-CAZ019-AZZ001>003-282130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1230 PM PDT SUN JUL 28 1996 ...THUNDERSTORMS BEGINNING AROUND SOUTHERN NEVADA... AT 1215 PM PDT...LAS VEGAS DOPPLER RADAR DETECTED DEVELOPING THUNDERSTORMS IN SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE MOST NOTABLE STORMS WERE LOCATED ALONG STATE HIGHWAY 164 BETWEEN NIPTON CALIFORNIA AND SEARCHLIGHT NEVADA. THESE STORMS WERE MOVING TO THE NORTHEAST AT 10 TO 15 MPH. OTHER STORMS WERE BEGINNING TO DEVELOP IN WESTERN CLARK COUNTY OVER THE SPRING MOUNTAINS...IN NORTHERN CLARK COUNTY OVER THE SHEEP RANGE AND OVER THE MOUNTAINS OF MOHAVE COUNTY ARIZONA. MORE STORMS CAN BE EXPECTED ACROSS THE REGION DURING THE AFTERNOON AND EARLY EVENING WITH FAVORED AREAS OF DEVELOPMENT OVER HIGHER TERRAIN. BOATERS...HIKERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD KEEP A CLOSE EYE ON THE WEATHER AN BE PREPARED TO FIND SHELTER IF A STORM APPROACHES YOUR AREA. STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADAIR
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:09 PM MST | Flash Flood Warning | VEF | Mohave | 66 min |
| Jul 28, 3:09 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 66 min |
| Jul 28, 4:21 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 39 min |
| Jul 28, 1:45 PM MST | Flash Flood Warning | VEF | Clark | 60 min |
| Jul 28, 1:45 PM MST | Severe Thunderstorm Warning | VEF | Clark | 60 min |
| Jul 28, 2:04 PM MST | Flash Flood Warning | VEF | Clark | 56 min |
| Jul 28, 2:04 PM MST | Severe Thunderstorm Warning | VEF | Clark | 56 min |
| Jul 28, 3:07 PM MST | Flash Flood Warning | VEF | Clark | 68 min |
| Jul 28, 3:07 PM MST | Severe Thunderstorm Warning | VEF | Clark | 68 min |
Nearby
Flash Flood Warnings in Arizona, 1996Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.